Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 158, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 1997, 7:46 AM CDT for Lawrence County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1997, 7:46 AM CDT (12:46 UTC)
- Expired
- Jul 8, 1997, 8:20 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 081248 RRA SVRSGF MOC109-081320- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 746 AM CDT TUE JUL 8 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY - SOUTHWESTERN MISSOURI * UNTIL 820 AM CDT * SOME AREAS AFFECTED LAWRENCEBURG AND HALLTOWN BY 750 AM CHESAPEAKE BY 8 AM * AT 0745 SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED ALONG THE DADE-LAWRENCE COUNTY LINE OR 15 MILES NORTH OF MT VERNON AND WAS MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. JDG/SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:46 AM CDT, 2 hours earlier.
Area forecast discussion, Jul 8, 5:46 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CDT TUE JUL 8 1997 WELL..QUICK AFD FOR INCR MORNING POPS. MCS STILL CHUGGING S-SE. ADAP DENOTES STRONG MSTR CONVERGENCE AND DEW POJINTS IN THE UPR 60S TO LOW 70S. COLD TOPS STILL DENOTED OVR NE KS. WL INCLUDE DOUBLE PERIOD FOR JLN GROUP. WL CONT TO MONITOR SRN PROGRESSION. GORDON
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.